Blocking Subspaces By Lines In PG(n, q)

This paper studies the cardinality of a smallest set \( {\user1{T}} \) of t-subspaces of the finite projective spaces PG(n, q) such that every s-subspace is incident with at least one element of \( {\user1{T}} \), where 0 ≤ t < sn. This is a very difficult problem and the solution is known only for very few families of triples (s, t, n). When the answer is known, the corresponding blocking configurations usually are partitions of a subspace of PG(n, q) by subspaces of dimension t. One of the exceptions is the solution in the case t = 1 and n = 2s. In this paper, we solve the case when t = 1 and 2s < n ≤ 3s-3 and q is sufficiently large.

This is a preview of subscription content, access via your institution.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Klaus Metsch.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Metsch, K. Blocking Subspaces By Lines In PG(n, q). Combinatorica 24, 459–486 (2004). https://doi.org/10.1007/s00493-004-0028-5

Download citation

Mathematics Subject Classification (2000):

  • 51E23
  • 05B25
  • 51A05